Thunderstorm Wind, Yuma
- When
- June 24, 5:06 PM MST
- Where
- Yuma County, 12.64 mi WNW of Alvin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.355, -102.313
Site Brophy on AWN reports 57.7 mph wind gust.
Developing thunderstorms across Yuma county led to a rogue 58 mph wind gust 5 NW Wauneta.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Developing thunderstorms across Yuma county led to a rogue 58 mph wind gust 5 NW Wauneta.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 3:33 PM MST, 1 hour 33 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 433 PM MDT Tue Jun 24 2025 .KEY MESSAGES... - Thunderstorms anticipated to develop in the lee of the Colorado Front Range this afternoon will track eastward into northeast CO and adjacent KS and NE border counties late this afternoon and evening. A few severe storms are possible, mainly between 5-9 pm MDT. 65 mph wind gusts and a few instances of large hail appear to be the primary hazards. - There is a marginal risk for severe storms Wednesday afternoon and evening, generally north of Interstate 70. - Storm chances decrease towards the end of the week with temperatures warming to above normal. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1245 PM MDT Tue Jun 24 2025 Southwest flow aloft continues with another weak embedded wave initiating thunderstorms this afternoon along the Front Range. Moist southerly flow at the surface has resulted in a moderately unstable environment. Storms will move east-northeast and reach far northeast Colorado around 23-00z, continuing on that track through this evening. Despite ample instability, deep layer shear is modest at best, with 20-30 kts expected by the time storms reach the northwest part of the area. DCAPE is also rather limited at around 500-800 j/kg. Those two factors will limit the severe risk, but still may see a brief flare-up with winds as cold pools strengthen, as well as a low-end hail threat with more organized updrafts. Best storm chances will be north of Interstate 70, with more scattered activity elsewhere, lingering into the overnight hours. Low temperatures will be in the 60s. Southwest flow aloft continues on Wednesday with another embedded shortwave trough. Storms expected to initiate a little earlier compared to today in the mid afternoon, and probably developing in the area rather than moving in from the west, along remnant outflow boundaries from overnight convection. HREF ensemble mean SBCAPE peaks at around 1000-1500 j/kg and deep layer shear at around 15-25 kts, both parameters highest north of Interstate 70. This will lead to another marginal risk type day with low- end severe threat of wind and hail with stronger updrafts. Storms diminish and move east overnight. High temperatures on Wednesday will be mainly in the 80s and lows Wednesday night mainly in the 60s. Thursday and Friday...upper ridge strengthens over the southern plains with the main storm track retreating into the northern plains. Models show only isolated convection Thursday afternoon and evening with the last of the shortwaves in the weakening southwest flow aloft. On Friday models are mostly dry. Temperatures will be warming up with the strengthening ridge, with highs on Thursday in the upper 80s to lower 90s and highs on Friday in the low to mid 90s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Issued at 1245 PM MDT Tue Jun 24 2025 The flow aloft remains weak with upper ridging predominant. There does appear to be weak forcing on Saturday moving through the zonal flow atop the ridge which combined with intense surface heating may pop a few isolated afternoon and evening storms. However, storms should be pulse in nature and poorly organized due to lack of shear. The upper ridge is forecast to amplify over the Rockies through early next week with a gradual shift to more of a weak northwest flow over the plains. This will allow a shallow cold frontal passage sometime on Sunday, followed by post frontal upslope early next week. Some thunderstorm development may occur along the front on Sunday, then again Monday and Tuesday on the higher terrain to the west in the upslope regime, but deep layer shear remains weak and will limit storm organization and coverage. Temperatures remain above normal on Sunday, in the low to mid 90s, but return to near normal Monday and Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 422 PM MDT Tue Jun 24 2025 Main focus through the evening will be shower and thunderstorm activity for each terminal. Confidence is a little higher for KMCK being impacted so am opting for a tempo versus the prob30 for KGLD as KMCK has the better potential of a cluster of storms moving through versus more isolated for KGLD. A localized 850mb jet is forecast to develop across western Kansas overnight leading to LLWS concerns for KGLD; will need to keep an eye on for KMCK in case the jet is stronger than what guidance suggests. Southerly winds are forecast to redevelop Wednesday followed by another potential for storms for KGLD during the afternoon and then for KMCK but after the end of this TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...024 LONG TERM...024 AVIATION...Trigg
Hazardous Weather Outlook National Weather Service Goodland KS 220 PM MDT Tue Jun 24 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-252030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 220 PM MDT Tue Jun 24 2025 /320 PM CDT Tue Jun 24 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are anticipated to develop in the lee of the Colorado Front Range this afternoon and will track eastward into northeast Colorado and adjacent Kansas and Nebraska border counties late this afternoon and evening. A few severe storms are possible, mainly between 5 PM and 9 PM MDT. 65 MPH wind gusts and a few instances of large hail appear to be the primary hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There is a marginal risk for severe storms Wednesday afternoon and evening, generally north of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Special Weather Statement
National Weather Service Goodland KS
514 PM CDT Tue Jun 24 2025
NEZ081-242245-
Red Willow NE-
514 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL RED WILLOW COUNTY
THROUGH 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Indianola, or 8 miles northeast of McCook, moving
north at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Red
Willow County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 10036 4021 10054 4035 10066 4035 10037
TIME...MOT...LOC 2213Z 167DEG 7KT 4030 10051
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LindseySpecial Weather Statement
National Weather Service Goodland KS
523 PM MDT Tue Jun 24 2025
COZ090-250015-
Yuma County CO-
523 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN YUMA COUNTY THROUGH
615 PM MDT...
At 522 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burdett to to near Otis to near Anton.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm will produce strong winds which could result in
areas of near zero visibility in blowing dirt. Use extreme caution
if you must travel and be alert for rapidly changing visibility.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10255 4011 10238 3985 10234 3986 10280
4000 10280 4000 10279 4044 10278
TIME...MOT...LOC 2322Z 231DEG 23KT 4064 10308 4031 10289 4003 10296
3972 10317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LindseySpecial Weather Statement
National Weather Service Goodland KS
546 PM MDT Tue Jun 24 2025
COZ090-NEZ079-250015-
Yuma County CO-Dundy NE-
546 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES THROUGH 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Champion to 12 miles
north of Wray. Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northeastern Yuma
and northwestern Dundy Counties, including the following locations...
Alvin and Wauneta.
This includes Highway 385 between mile markers 248 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10205 4035 10205 4035 10176 4021 10173
4010 10238 4044 10255
TIME...MOT...LOC 2345Z 163DEG 24KT 4032 10190 4027 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindseyThe Goodland radar (KGLD), 122 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Site Brophy on AWN reports 57.7 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267036.